Ocular Hemorrhage Possibly the Result of HMG-CoA Reductase Inhibitors

F. W. Fraunfelder

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

This retrospective case series describes the association between ocular hemorrhage and 3-hydroxy-3-methylglutaryl conenzyme A (HMG-CoA) reductase inhibitors (statins). The clinical characteristics of 95 case reports submitted to the World Health Organization (WHO), the Food and Drug Administration, and the National Registry of Drug-Induced Ocular Side Effects are summarized with classification of this ocular side effect according to WHO criteria. The average time to onset of ocular hemorrhage was 300 days with 11 positive dechallenge reports and 2 positive rechallenge cases. Some patients also received medications known to increase bleeding times. From the collected data, ocular hemorrhage is "possibly" due to statin therapy.

Original languageEnglish (US)
Pages (from-to)179-182
Number of pages4
JournalJournal of Ocular Pharmacology and Therapeutics
Volume20
Issue number2
DOIs
StatePublished - Apr 1 2004

ASJC Scopus subject areas

  • Ophthalmology
  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Ocular Hemorrhage Possibly the Result of HMG-CoA Reductase Inhibitors'. Together they form a unique fingerprint.

  • Cite this